Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 5, NWS Reno, NV

May 21, 20136 counties in Nevada; 4 counties in California

NWS Reno, NV issued this wind advisory at May 21, 2013, 3:34 AM PDT for 6 counties in Nevada; 4 counties in California. It took effect at May 21, 2013, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 21, 2013, 3:34 AM PDT (10:34 UTC)
In effect from
May 21, 2013, 11:00 AM PDT
Expired
May 21, 2013, 9:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 36 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3897 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WWUS75 KREV 211034
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
334 AM PDT TUE MAY 21 2013

CAZ071-220000-
/O.NEW.KREV.WI.Y.0005.130521T2000Z-130522T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
334 AM PDT TUE MAY 21 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING ALONG AND EAST OF HIGHWAY 395...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK THIS AFTERNOON
  AND EARLY EVENING.

* WINDS: SOUTHWEST TO WEST INCREASING TO 20 TO 30 MPH WITH GUSTS
  UP TO 50 MPH THIS AFTERNOON FOR AREAS ALONG AND EAST OF HIGHWAY
  395. LOCAL GUSTS TO 55 MPH ARE POSSIBLE ALONG HIGHWAY 395 SOUTH
  OF SUSANVILLE.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395...ESPECIALLY
  BETWEEN SUSANVILLE AND DOYLE. AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITY DOWNWIND OF HONEY LAKE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-220000-
/O.NEW.KREV.WI.Y.0005.130521T2000Z-130522T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
334 AM PDT TUE MAY 21 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK THIS AFTERNOON
  AND EARLY EVENING.

* WINDS: SOUTHWEST TO WEST INCREASING TO 20 TO 30 MPH WITH GUSTS
  UP TO 50 MPH THIS AFTERNOON. LOCALLY HIGHER GUSTS TO 55 MPH ARE
  POSSIBLE IN THE SURPRISE VALLEY.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 447 AND ALONG
  SURPRISE VALLEY ROAD. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-220000-
/O.EXT.KREV.LW.Y.0028.130521T1800Z-130522T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
334 AM PDT TUE MAY 21 2013

...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT WEDNESDAY FOR LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT FROM 11 AM
THIS MORNING TO 5 AM PDT WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET FROM MID LAKE TO DOWNWIND SHORES...
  HIGHEST ON THE NORTH AND EAST SHORES FROM KINGS BEACH TO ZEPHYR
  COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-220000-
/O.CON.KREV.LW.Y.0028.130521T1800Z-130522T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
334 AM PDT TUE MAY 21 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 8 PM PDT THIS EVENING. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET FOR MID LAKE AND DOWNWIND SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
275 
WWUS75 KREV 211340
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
640 AM PDT TUE MAY 21 2013

NVZ004-220000-
/O.CAN.KREV.LW.Y.0028.130521T1800Z-130522T0300Z/
/O.EXA.KREV.WI.Y.0005.130521T2000Z-130522T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
640 AM PDT TUE MAY 21 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING. THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT.

* TIMING: SOUTHWEST WINDS WILL INCREASE AFTER NOON WITH THE
  STRONGEST WINDS BETWEEN 3 AND 8 PM. 

* WINDS: WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* WAVE HEIGHTS ON PYRAMID LAKE: 3 TO 5 FEET FOR MID LAKE AND
  DOWNWIND SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 95. AREAS OF
  BLOWING DUST WILL REDUCE VISIBILITY DOWNWIND CARSON AND HUMBOLDT
  SINKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ003-220000-
/O.EXB.KREV.WI.Y.0005.130521T1800Z-130522T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
640 AM PDT TUE MAY 21 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK THIS AFTERNOON
  AND EARLY EVENING. THE STRONGEST WINDS WILL OCCUR BETWEEN 3 AND
  8 PM.

* WINDS: SOUTHWEST TO WEST INCREASING TO 20 TO 35 MPH WITH GUSTS
  UP TO 50 MPH THIS AFTERNOON. LOCAL GUSTS TO 60 MPH ARE POSSIBLE
  IN THE FOOTHILLS AND OTHER WIND PRONE LOCATIONS.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 580 AND
  HIGHWAY 395. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY EAST OF
  INTERSTATE 580.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071-220000-
/O.CON.KREV.WI.Y.0005.130521T2000Z-130522T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
640 AM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK THIS
  AFTERNOON AND EARLY EVENING. 

* WINDS: SOUTHWEST TO WEST INCREASING TO 20 TO 35 MPH WITH GUSTS
  UP TO 50 MPH THIS AFTERNOON FOR AREAS ALONG AND EAST OF HIGHWAY
  395. LOCAL GUSTS TO 55 MPH ARE POSSIBLE ALONG HIGHWAY 395 SOUTH
  OF SUSANVILLE.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395...
  ESPECIALLY BETWEEN SUSANVILLE AND DOYLE. AREAS OF BLOWING 
  DUST MAY REDUCE VISIBILITY DOWNWIND OF HONEY LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-220000-
/O.CON.KREV.WI.Y.0005.130521T2000Z-130522T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
640 AM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK THIS
  AFTERNOON AND EARLY EVENING. 

* WINDS: SOUTHWEST TO WEST INCREASING TO 20 TO 35 MPH WITH GUSTS
  UP TO 50 MPH THIS AFTERNOON. LOCALLY HIGHER GUSTS TO 55 MPH ARE
  POSSIBLE IN THE SURPRISE VALLEY.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 447 AND 
  ALONG SURPRISE VALLEY ROAD. AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-220000-
/O.CON.KREV.LW.Y.0028.130521T1800Z-130522T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
640 AM PDT TUE MAY 21 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM PDT WEDNESDAY FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 5 AM PDT WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET FROM MID LAKE TO DOWNWIND SHORES... 
  HIGHEST ON THE NORTH AND EAST SHORES FROM KINGS BEACH TO 
  ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
457 
WWUS75 KREV 212237
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
337 PM PDT TUE MAY 21 2013

CAZ071-220400-
/O.CON.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
337 PM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: GUSTY WINDS WILL PERSIST THROUGH EARLY EVENING.

* WINDS: WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH FOR AREAS ALONG
  AND EAST OF HIGHWAY 395. 

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395... 
  ESPECIALLY BETWEEN SUSANVILLE AND DOYLE. AREAS OF BLOWING 
  DUST MAY REDUCE VISIBILITY DOWNWIND OF HONEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-220400-
/O.CON.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
337 PM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: GUSTY WINDS WILL PERSIST THROUGH EARLY EVENING.

* WINDS: WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 447 AND 
  ALONG SURPRISE VALLEY ROAD. AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-220400-
/O.CON.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
337 PM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: GUSTY WINDS WILL PERSIST THROUGH EARLY EVENING.

* WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.
  LOCAL GUSTS TO 60 MPH IN THE FOOTHILLS AND OTHER WIND PRONE
  LOCATIONS.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 580 
  AND HIGHWAY 395. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY 
  EAST OF INTERSTATE 580. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-220400-
/O.CON.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
337 PM PDT TUE MAY 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: GUSTY WINDS WILL PERSIST THROUGH EARLY EVENING.

* WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* WAVE HEIGHTS ON PYRAMID LAKE: 3 TO 4 FEET FOR MID LAKE AND
  DOWNWIND SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

* IMPACTS: GUSTY CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY
  95. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY DOWNWIND FROM
  THE CARSON AND HUMBOLDT SINKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-220645-
/O.CON.KREV.LW.Y.0028.000000T0000Z-130522T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
337 PM PDT TUE MAY 21 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY
FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 5 AM
PDT WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET FROM MID LAKE TO DOWNWIND SHORES... 
  HIGHEST ON THE NORTH AND EAST SHORES FROM KINGS BEACH TO 
  ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
TF/MJD

HTTP://WEATHER.GOV/RENO
867 
WWUS75 KREV 220401
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
901 PM PDT TUE MAY 21 2013

CAZ071-220515-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
901 PM PDT TUE MAY 21 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO GUST THROUGH THE NIGHT AS THE COLD FRONT
MOVES THROUGH THE AREA, ALTHOUGH LESS THAN 35 MPH.

$$

CAZ070-NVZ005-220515-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
901 PM PDT TUE MAY 21 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO GUST THROUGH THE NIGHT AS THE COLD FRONT
MOVES THROUGH THE AREA, ALTHOUGH LESS THAN 35 MPH.

$$

NVZ003-220515-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
901 PM PDT TUE MAY 21 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO GUST THROUGH THE NIGHT AS THE COLD FRONT
MOVES THROUGH THE AREA, ALTHOUGH LESS THAN 35 MPH.

$$

NVZ004-220515-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-130522T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
901 PM PDT TUE MAY 21 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO GUST THROUGH THE NIGHT AS THE COLD FRONT
MOVES THROUGH THE AREA, ALTHOUGH LESS THAN 35 MPH.

$$

CAZ072-NVZ002-221200-
/O.CON.KREV.LW.Y.0028.000000T0000Z-130522T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
901 PM PDT TUE MAY 21 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY
FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 5 AM
PDT WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET FROM MID LAKE TO DOWNWIND SHORES... 
  HIGHEST ON THE NORTH AND EAST SHORES FROM KINGS BEACH TO 
  ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 21, 2:35 AM PDT, 59 minutes earlier.

Area forecast discussion, May 21, 2:35 AM PDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
235 AM PDT TUE MAY 21 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM APPROACHING THE WEST COAST WILL BRING STRONG
WINDS TO THE AREA TUESDAY, WITH GUSTY CONDITIONS LINGERING INTO
EARLY WEDNESDAY MORNING. TEMPERATURES WILL BE MUCH COOLER FOR THE
SECOND HALF OF THE WEEK AS LOW PRESSURE REMAINS OVER THE REGION
WITH CHANCES FOR SHOWERS NORTH OF INTERSTATE 80.
&&

.SHORT TERM...
THE MAIN CHANGE TO THE SHORT TERM WAS TO BUMP UP WINDS THIS
AFTERNOON AND EVENING AND ADD A WIND ADVISORY FOR EASTERN LASSEN
AND NORTHERN WASHOE COUNTIES AS WELL AS THE SURPRISE VALLEY.

AN UPPER LOW IS APPROACHING THE OREGON AND WASHINGTON COASTS THIS
MORNING WITH MID AND HIGH CLOUDS STREAMING INTO CALIFORNIA AND
NORTHWEST NEVADA OUT AHEAD OF THE LOW. FOR THIS AFTERNOON AND
EVENING, AN IMPULSE MOVING AROUND THE UPPER LOW WILL CREATE A
STRONG THERMAL GRADIENT ACROSS NORTHERN CALIFORNIA AND WESTERN
NEVADA AS A COLD FRONT MOVES INTO THE NORTHWEST STATES. THIS WILL
BRING STRONG, GUSTY WINDS TO THE AREA WITH THE STRONGEST WINDS
EXPECTED NORTH OF INTERSTATE 80. IN FACT, WIND PRONE AREAS OF THE
SURPRISE VALLEY DOWNWIND OF THE WARNER MOUNTAINS MAY SEE BRIEF
GUSTS OF 55-60 MPH WITH SOME DOWNSLOPE COMPONENT AS AN UPPER JET
MOVES INTO FAR NORTHERN CALIFORNIA THIS EVENING. WITH POSSIBLE
DOWNSLOPE AND THE TIGHT GRADIENT, I HAVE HOISTED A WIND ADVISORY
THIS AFTERNOON AND EVENING FOR LASSEN COUNTY ALONG AND EAST OF
HIGHWAY 395 AND OUT INTO WASHOE COUNTY NORTH OF PYRAMID LAKE.
ELSEWHERE, LOCAL ADVISORY LEVEL WINDS ARE POSSIBLE IN NORTHERN
PERSHING COUNTY AND IN THE IMMEDIATE LEE OF THE NORTHERN SIERRA
NEAR RENO, CARSON CITY, AND MINDEN BUT IT DOES NOT LOOK WIDESPREAD
ENOUGH FOR A WIND ADVISORY.

TONIGHT THROUGH THURSDAY NIGHT, THE UPPER LOW WILL STALL OVER
THE NORTHWEST CONUS AS A BLOCKING RIDGE OVER THE CENTRAL PLAINS
HALTS THE LOW'S FORWARD PROGRESS. TWO UPPER DISTURBANCES WILL
ROTATE AROUND THE LOW, ONE ON WEDNESDAY AND THE OTHER THURSDAY
MORNING, BRINGING THE CHANCE FOR A FEW RAIN AND SNOW SHOWERS
MAINLY NORTH OF A PORTOLA TO GERLACH LINE. IN ADDITION, A COLD
FRONT WILL PUSH INTO THE REGION TUESDAY NIGHT AND WEDNESDAY
BRINGING A BIG DROP IN TEMPERATURES WITH BELOW AVERAGE HIGHS FOR
WEDNESDAY AND THURSDAY. SNYDER

.LONG TERM...FRIDAY THROUGH MONDAY...
MADE FEW ADJUSTMENTS TO THE LONG TERM FORECAST AS UNCERTAINTY
INCREASES FOR EARLY NEXT WEEK. MODELS AND THE ENSEMBLES BEGIN TO
SHOW A RANGE OF SOLUTIONS BY THEN WITH A COOLER/WETTER GFS/GEM TO A
WARMER/DRIER EC. OVERALL, DIDN'T WANT TO MAKE MANY CHANGES WITH THE
UNCERTAINTY AND THE FACT THAT THE GOING FORECAST ALREADY REPRESENTS
A MIDDLE OF THE ROAD APPROACH.

STRONG SHORT WAVE FOR THURS MOVES NORTHEAST OUT OF THE AREA FRIDAY
WITH A LIGHT WEST FLOW ON THE SOUTH SIDE OF THE UPPER LOW OVER THE
PACIFIC NW. THE UPPER LOW REMAINS THROUGH SUNDAY WITH A BAGGY TROUGH
OVER THE SIERRA AND WESTERN NEVADA. WHILE MODELS ARE A BIT DRIER SAT
AND HAVE KEPT DRY, THE GFS BRINGS A DECENT SHORT WAVE INTO THE AREA
SUNDAY FOR SOME SHOWERS NORTH OF I-80. THE EC HAS BACKED OFF THIS
SOLUTION AND KEEPS A WEAKER SHORT WAVE TO NORTH. THE DISCREPANCIES
INCREASE MONDAY WITH THE EC HAVING A WEAKER TROUGH WHILE THE GFS/GEM
ARE STRONGER AND COOLER WITH A FEW SHOWERS. KEPT THE MENTION OF
SHOWERS MONDAY AS THE GEM/GFS ARE MORE CONSISTENT. IN ADDITION,
THE EC ENSEMBLE SUPPORTS THE NORTH AMERICAN MODELS IN CONTRAST TO
ITS DETERMINISTIC SOLUTION. WILL CONTINUE TO LEAN TOWARD THE
COOLER/WETTER IDEAS GIVEN THE MODEL SUPPORTS. HOWEVER, THE EC IS
PLAUSIBLE AS IT DOES SHOW A REASONABLE EVOLUTION TO THE PATTERN.
HOPEFULLY THIS BECOMES CLEARER THE NEXT FEW DAYS. WALLMANN
&&

.AVIATION...
VFR CONDITIONS THROUGH WED. MAIN ISSUE WILL BE WINDS TODAY/TONIGHT.
STRONG COLD FRONT TO INCREASE SOUTHWEST TO WEST WINDS THIS
AFTERNOON/EVENING. EXPECT PEAK GUSTS TO 35-40 KTS NORTH OF HWY 50
THIS AFTERNOON AND 30-35 KTS TO THE SOUTH. DO NOT EXPECT MUCH MTN
WAVE ACTIVITY THIS AFTERNOON DUE TO MIXING, BUT THIS EVENING AS WIND
DECOUPLE SOMEWHAT EXPECT IT TO INCREASE. THERE COULD BE PERIODS OF
LLWS FOR KTRK/KTVL DUE TO THE CHANNELING EFFECTS OF THE TERRAIN
AFTER 04Z. EXPECT WINDS TO DIMINISH FROM NORTH TO SOUTH FM 06-15Z
WED AS THE COLD FRONT PASSES. OVERALL HIGH CONFIDENCE IN WINDS
TODAY, WITH LOW-MODERATE ON ANY POTENTIAL LLWS FOR THE TAHOE BASIN
TONIGHT. WALLMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING
     NVZ005.

     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY
     FOR LAKE TAHOE IN NVZ002.

     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS
     EVENING FOR PYRAMID LAKE IN NVZ004.

CA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING
     CAZ070-071.

     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY
     FOR LAKE TAHOE IN CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

Nearby

Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.